Washington, 2022Heavy Snow in Washington, April 14, 2022
April 14, 2022 · NWS OTX · 1 event in 1 county or zone
A back building snow band moved continue to move over Wenatchee and East Wenatchee in Douglas county. Several reports in the area from the public and trained spotters recorded snow amounts of 7 to 16 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back building snow band moved continue to move over Wenatchee and East Wenatchee in Douglas county. Several reports in the area from the public and trained spotters recorded snow amounts of 7 to 16 inches. The heavy snow caused school closures and power outages. It was a recording snowfall for the area for single day of April and the month of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 13, 9:03 PM PST, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 9:03 PM PST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1003 PM PDT Wed Apr 13 2022
.SYNOPSIS...
Unseasonably cool, showery, and breezy weather will continue
through the end of the week. Anticipate widespread below freezing
overnight temperatures through Saturday. Temperatures will begin
warming to near seasonal values early next week with continued
chances for widespread precipitation on Saturday and again by the
beginning of next week.
&&
.DISCUSSION...
.Rest of this evening...The main focus for the evening and
overnight forecast will revolve around the west-east deformation
band of light snow currently stretching from Moscow to Ritzville
and Ellensburg. Satellite trends suggest this feature is going to
shear apart as it drifts slowly north and west. This suggest the
coverage of the precipitation will likely wane on the eastern end,
while it might strengthen as the low-level easterly flow brings
orographic ascent to locations closer to the Cascades. While most
of the Hi-Res Cam models are showing this feature, it seems the
the ARW/FV3 are doing the best and this is reflected in the HREF
ensembles. Both of these models show decent enhancement as the
western edge of the band pushes into the southern Chelan and
Douglas Counties. Snowfall totals in these areas will be spotty,
but much like the last couple days could be locally heavy due to
very unstable mid-level lapse rates combined with an increasingly
moist air mass. It looks like Mission Ridge will be the location
most likely to get appreciable snow. It is entirely possible that
4-8" of snow could fall there overnight with nearby locations
seeing an inch or less. Since the snowfall will be so spotty there
is no reason to issue winter weather advisories at this time. fx
&&
.AVIATION...
06Z TAFs: Surface low is spinning off of the coast near Astoria,
OR. A narrow band of snow will continue to move westward towards
the Cascades overnight. Light snow is expected under this band
with deteriorating ceilings that will primarily impact the KEAT-
KMWH TAF sites. Snow will result in marginal VFR conditions after
06Z with low confidence for IFR conditions where more persistent
snow develops under this band. Northeast winds will remain breezy
through the Purcell Trench and out over the basin. The northeast
pressure gradient will weaken overnight into Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 27 42 27 47 28 46 / 10 20 30 20 10 40
Coeur d'Alene 26 42 25 46 25 46 / 0 10 30 20 10 40
Pullman 25 37 24 43 28 41 / 70 50 40 20 10 60
Lewiston 29 45 28 48 32 48 / 50 50 30 20 10 60
Colville 23 46 24 50 25 50 / 0 0 10 20 10 30
Sandpoint 26 43 25 45 25 45 / 0 0 20 20 10 50
Kellogg 24 39 25 42 26 41 / 10 20 60 40 10 70
Moses Lake 31 47 28 51 30 51 / 50 50 10 20 10 20
Wenatchee 30 45 29 49 30 48 / 40 20 10 20 10 30
Omak 29 48 28 51 28 52 / 0 10 10 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Apr 13, 3:58 AM PST, 22 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
458 AM PDT Wed Apr 13 2022
IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-141200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
458 AM PDT Wed Apr 13 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Continued snow showers will bring the potenital for slippery
travel over the east slopes of the Cascasdes, southeast
Washington, and the southern Panhandle otherwise no hazardous
weather is expected at this time
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
No hazardous weather is expected at this time.
Heavy Snow, Wenatchee Area
- When
- April 14, 2:00 AM PST to 8:30 AM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Public
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
There was an estimated amount of 16 inches 4 miles south of Wenatchee at 830LST. Highest measured amount was 10 inches 2 miles south of Wenatchee at 830LST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Montana, April 14, 20222 deaths · 1 event
- Hail in Oregon, April 14, 20221 death · 1 injured · $50,000 · 0.25 in hail · 1 event
- High Wind and Strong Wind in Wisconsin, April 14, 2022$55,000 · 55 kt wind · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 14, 202237 events
- High Wind in Iowa, April 14, 202254 kt wind · 27 events
- Damaging Wind in New Jersey, April 14, 20221 injured · $15,000 · 57 kt wind · 1 event
- High Wind in Minnesota, April 14, 202215 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14 to 18, 20228 events
- High Wind in Michigan, April 14, 202254 kt wind · 8 events
- High Wind in Minnesota, April 14, 202255 kt wind · 7 events
- High Wind in Iowa, April 14, 202252 kt wind · 7 events
- High Wind in Illinois, April 14, 202255 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024203.